Alert archive / Texas / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 127, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at May 28, 2005, 2:36 AM CDT for Maverick County, Texas. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 28, 2005, 2:36 AM CDT (07:36 UTC)
- Expired
- May 28, 2005, 3:03 AM CDT
- In force
- 27 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Counties, with a storm outline in the text
County Maverick County, TX
The radar
The Laughlin AFB radar (KDFX), 53 km from the middle of the area, began a volume at 07:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Del Rio, TX (KDRT), launched 00:00Z, 7.6 hours before the alert went out and 77 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1832 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 1262 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 20 m²/s²
- 0-3 km storm-relative helicity
- 99 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 3.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KEWX 280736 SVREWX TXC323-280800- /O.NEW.KEWX.SV.W.0127.050528T0736Z-050528T0800Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 236 AM CDT SAT MAY 28 2005 THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR THE FOLLOWING COUNTIES... MAVERICK * UNTIL 300 AM CDT * AT 233 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED OVER MAVERICK COUNTY...AND MOVING NORTHEAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTY. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 2878 10051 2836 10016 2906 10016 2904 10056 $$
1 follow-up statement
000 WWUS54 KEWX 280803 SVSEWX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 301 AM CDT SAT MAY 28 2005 TXC323-280811- /O.EXP.KEWX.SV.W.0127.000000T0000Z-050528T0800Z/ MAVERICK TX- 301 AM CDT SAT MAY 28 2005 ...THE SEVERE THUNDERSTORM WARNING FOR MAVERICK COUNTY EXPIRED AT 300 AM CDT... THUNDERSTORMS WILL CONTINUE TO MOVE NORTHEAST ACROSS MAVERICK COUNTY...PRODUCING GUSTY WINDS...DANGEROUS LIGHTNING...HEAVY RAINFALL AND SMALL HAIL...BUT WILL REMAIN BELOW SEVERE CRITERIA. LAT...LON 2878 10051 2836 10016 2906 10016 2904 10056 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 28, 12:54 AM CDT, 1 hour 42 minutes earlier.
Area forecast discussion, May 28, 12:54 AM CDT, 1 hour 42 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1254 AM CDT SAT MAY 28 2005 .UPDATE... UPDATED GRIDS AND TEXT PRODUCTS TO ACCOUNT FOR ONGOING MCS EVENT. HAVE INCREASED POPS...SKY COVER AND QPF FOR THE WESTERN COUNTIES. HAVE ALSO ADDED LOCALLY HEAVY RAIN. && .PREV DISCUSSION... /ISSUED 912 PM CDT FRI MAY 27 2005/ UPDATE... A LONE SHOWER IS DWINDLING ON THE ATASCOSA/MCMULLEN COUNTY LINE. OTHER SHOWERS AND THUNDERSTORMS ARE MOVING EAST ACROSS CENTRAL MEXICO WITH THE AID OF AN UPPER LEVEL DISTURBANCE. THIS ACTIVITY WILL CROSS THE RIO GRANDE INTO TEXAS SHORTLY BEFORE MIDNIGHT. HAVE SHAVED BACK THE POPS OVER THE EASTERN THIRD OF SOUTH CENTRAL TEXAS FOR THE REST OF TONIGHT. TEMPS AND WINDS LOOK GOOD. PREV DISCUSSION... /ISSUED 354 PM CDT FRI MAY 27 2005/ DISCUSSION... FFA CANCELED FOR VAL VERDE COUNTY WITH AMPLE SUNSHINE DRYING OUT THE SOILS ALL DAY LONG. IN ADDITION, UPPER LEVEL TROUGH OVER MEXICO IS GENERATING MOST LIFT OVER FAR WEST TEXAS WITH SUBSIDENCE TAKING OVER MOST OF SOUTH CENTRAL TEXAS THIS AFTERNOON. THIS WILL CHANGE LATER TONIGHT WHEN A MORE POTENT SHORTWAVE LIFTS NORTH INTO WEST CENTRAL TEXAS WHILE THE MID-LEVEL STABILITY SHIFTS EAST. THE ENERGY IS EXPECTED TO CATCH INTO ZONAL FLOW MORE BY LATE SATURDAY WITH BOTH THE NAM AND GFS BROADLY SUGGESTING ORGANIZED THUNDERSTORMS SWEEPING SLOWLY THROUGH SOUTH CENTRAL TEXAS THROUGH LATE SUNDAY. BECAUSE THE MODEL FORECAST QPF AND VORTICITY DIFFERENCES ARE SO LARGE WILL JUST BROADBRUSH CHANCE POPS TO LET ANOTHER MODEL RUN TRY TO GET MORE AGREEMENT. THE CHARACTER OF THESE STORMS SHOULD BE SLIGHTLY MORE PREDICTABLE, WITH HEAVY RAIN AND ISOLATED SEVERE THREATS THE PRIMARY CONCERN. THE LIGHT SHEAR ENVIRONMENT WILL ALLOW FOR NUMEROUS BOUNDARIES AND POSSIBLE MCS ACTIVITY WHICH MODELS ONLY SHOW SOME UNITY ON FOR EASTERN SECTIONS SUNDAY AFTERNOON. ONCE THIS LARGER SHORTWAVE PASSES INTO EAST TX BY MONDAY THE WEAK ZONAL FLOW ALOFT WILL LEAD TOWARD REDUCED RAIN CHANCES AND A SLOW BUILDING OF THE UPPER RIDGE WITH TIME. MODELS SHOW SOME FORM OF A SHORTWAVE COMING ACROSS THE SOUTHERN PLAINS AROUND WEDNESDAY, BUT THE TRENDS ARE FOR A WEAKER SYSTEM. THUS WILL OPT FOR LOW CHANCE POPS AND ANTICIPATE POSSIBLE FURTHER REDUCTIONS IN FUTURE RUNS, WHICH WOULD BE A SIGNIFICANT DEVIATION FROM THE 05/27 00Z GFS. && .EWX WATCHES/WARNINGS/ADVISORIES... TX...NONE. && 13/10
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 28, 1:53 AM CDT | Flash Flood Warning | EWX | Val Verde | 3 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.